Home » Frequently asked Questions on Health » Are repetitive seizures linked to fever?

Are repetitive seizures linked to fever?

Q: My 15 months old daughter was vaccinated with MMR and pneumonia and after a day, she had an episode of seizure with high fever (102 degree Fahrenheit). She again had seizures twice for less than a minute. Doctor suggested an MRI, LP and CSF, all came normal. She was on Eption and P 250. The doctor concluded that it was due to viral fever and asked us to come after 2 weeks and do an EEG. She has been passing motion frequently (greenish colour).

A:Your child had provoked seizures. The seizures were atypical febrile seizures (2 or more in 24 hours). MMR vaccination can produce a fever, and therefore increases the risk of a febrile seizure. The absolute risk is one or two per 1,000 doses of vaccine. Children with a personal history of febrile seizures have a higher risk. I would suggest stopping Eptoin. Use preventive clobazam at the onset of subsequent fevers for 3 days. Your pediatrician will guide you on the administration. Secondly, intranasal midazolam (INSED NASAL SPRAY) is available in the market that can be used in an emergency in case the seizure lasts longer than 1 to 2 minutes. Further, the greenish diarrhoea is unlikely to be related to phenytoin.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------